Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 193, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2006, 6:40 PM CDT for Washington County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 30, 2006, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Washington County, AL
The radar
The Mobile radar (KMOB), 91 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 302340 SVRMOB ALC129-310015- /O.NEW.KMOB.SV.W.0193.060730T2340Z-060731T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 640 PM CDT SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA * UNTIL 715 PM CDT * AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YARBO...OR ABOUT OVER CHATOM...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JORDAN AND YARBO BY 645 PM CDT CHATOM BY 655 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3154 8809 3166 8828 3144 8845 3131 8826 $$
2 follow-up statements
000 WWUS54 KMOB 302359 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 658 PM CDT SUN JUL 30 2006 ALC129-310015- /O.CON.KMOB.SV.W.0193.000000T0000Z-060731T0015Z/ WASHINGTON AL- 658 PM CDT SUN JUL 30 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR NORTHWESTERN WASHINGTON COUNTY... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR JUST WEST OF YARBO...OR ABOUT 7 MILES NORTHWEST OF CHATOM...MOVING WEST SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL AFFECT... AREAS NORTH OF YELLOW PINE AND WEST OF YARBO THROUGH 715 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3153 8817 3166 8828 3158 8845 3142 8844 $$
000 WWUS54 KMOB 310014 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 713 PM CDT SUN JUL 30 2006 ALC129-310023- /O.EXP.KMOB.SV.W.0193.000000T0000Z-060731T0015Z/ WASHINGTON AL- 713 PM CDT SUN JUL 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY WILL BE ALLOWED TO EXPIRE AT 715 PM CDT... THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...HOWEVER WIND GUSTS OF 45 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN WILL CONTINUE WITH THE THUNDERSTORMS IN WASHINGTON COUNTY. LAT...LON 3153 8817 3166 8828 3158 8845 3142 8844 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:26 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 30, 2:26 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 226 PM CDT SUN JUL 30 2006 .SYNOPSIS...THE WESTWARD ARM OF THE BERMUDA HIGH PRESSURE CONTINUES ACROSS FORECAST AREA. IN THE UPPER LEVELS A SHORT WAVE TROUGH EXTENDING SOUTHWEST ACROSS THE SOUTHEAST UNITED STATES IS FORECAST TO EVENTUALLY SWING BACK AROUND A BUILDING UPPER HIGH PRESSURE CENTER OVER THE SOUTHEAST STATES AND MOVE WEST AND CROSS FLORIDA BY LATE IN THE WEEK. && .SHORT TERM...LOOKS LIKE ONE MORE AFTERNOON LIKE SATURDAY AND THIS AFTERNOON...ISOLATED TO SCATTERED POPS STARTING ALONG THE COAST EARLY MORNING AND BECOMING LIKELY BY AFTERNOON OVER THE MAJORITY OF THE FORECAST AREA. ONCE AGAIN EXPECT HIGH TEMPERATURES TO BE REACHED AROUND NOON WITH THE CLOUDS AND CONVECTION ON THE INCREASE BY THEN. TUESDAY AND WEDNESDAY POPS ARE BACK TO NEAR CLIMO...ALTHOUGH I SEE LITTLE CHANGE IN THE PATTERN...PRECIPITABLE WATER VALUES STILL AROUND 2 INCHES...BUT THE H5 TROUGH WILL BE A BIT MORE TO THE NORTHEAST...BEFORE IT TURNS THE CORNER AND COMES BACK WEST LATER IN THE WEEK. .LONG TERM...TYPICAL SUMMER WEATHER IN STORE FOR THE EXTENDED RANGE FORECAST. H5 LOW FORECAST BY THE GFS AND A WEAKER LOW BY THE DGEX WILL BE OVER THE NORTHEAST GULF BY LATE WEEK. FORECAST AREA REMAINS GENERALLY ON THE DRIER SIDE AND WITH NOT MUCH OF A SURFACE REFLECTION SEEN...AM NOT EXPECTING MUCH OUT OF THE CLIMATOLOGICAL NORMALS FOR TEMPERATURES AND PRECIPITATION. && .MARINE...SURFACE HIGH PRESSURE LOOKS TO REMAIN ENTRENCHED OVER THE SOUTHEASTERN CONUS AND NORTHEASTERN GULF OF MX THROUGH MID WEEK. AN UPPER LEVEL SHORTWAVE IS PROGGED TO CROSS THE FL PENINSULA THURSDAY...CROSSING THE FA THURSDAY NIGHT INTO FRIDAY. THIS SHOULD BE ENOUGH TO INCREASE WINDS AND SEAS SOMEWHAT...AND MAKE DIRECTION A BEAR TO FORECAST. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 90 75 93 / 40 70 30 30 PENSACOLA 75 90 76 91 / 50 70 30 40 DESTIN 78 90 78 91 / 50 60 20 40 EVERGREEN 72 90 72 93 / 30 70 30 40 WAYNESBORO 72 92 72 94 / 30 60 30 30 CAMDEN 72 92 72 93 / 30 60 40 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 30, 5:55 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SUN JUL 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 555 AM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A SURFACE HIGH PRESSURE RIDGE CONTINUES OVER SOUTHERN STATES AND NORTHERN GULF...WITH A WEAK TROF EXTENDING SOUTH DOWN THE EASTERN SEABOARD INTO NORTHERN GEORGIA AND ALABAMA. A WEAK UPPER LEVEL LOW OVER THE NORTH CENTRAL GULF CONTINUES TO MOVE WEST. A MESOSCALE THUNDERSTORM COMPLEX...COMBINED WITH SEA BREEZE AND OUTFLOW BOUNDARY INTERACTIONS AS WELL AS DAYTIME HEATING RESULTED IN SCATTERED TO NUMEROUS CONVECTION OVER THE AREA YESTERDAY AFTERNOON...AND EXPECT MUCH OF THE SAME TODAY. ANOTHER MESOSCALE THUNDERSTORM COMPLEX DEVELOPING OVER SOUTHERN ILLINOIS AND WESTERN KENTUCKY EARLY THIS MORNING WILL DROP SOUTH TODAY INTO NORTHERN ALABAMA. THIS...COMBINED WITH LEFTOVER OUTFLOW BOUNDARIES FROM YESTERDAYS ACTIVITY...AIDED BY AFTERNOON HEATING AND SEA BREEZE INTERACTIONS NEAR THE COAST... SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION ONCE AGAIN TODAY. SHOWERS AND STORMS WILL LINGER THROUGH MUCH OF TONIGHT...BUT WILL BE LESS WIDESPREAD IN COVERAGE. WHILE THE PROBABILITY FOR ORGANIZED OR WIDESPREAD SEVERE WEATHER WILL BE LOW...THERE IS A RISK OF BRIEF DOWNBURSTS FROM THUNDERSTORMS THIS AFTERNOON CAUSING GUSTY WINDS... BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY. STILL LOOKING AT A GOOD TO LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON MONDAY...BUT WILL SEE LOWER RAIN CHANCES TUESDAY THROUGH SATURDAY. APART FROM TYPICAL GUSTY WINDS...BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING ASSOCIATED WITH ANY OF THE THUNDERSTORMS THAT DEVELOP...ESPECIALLY ON MONDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 30, 3:51 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 351 PM CDT SUN JUL 30 2006 ALZ053-055>057-302115- CONECUH-MONROE-BUTLER-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 351 PM CDT SUN JUL 30 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE... BUTLER AND CLARKE COUNTIES... AT 348 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF CHANCE TO MIXONVILLE...AND MOVING SOUTH AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... KEITH...DEANS...TUNNEL SPRINGS...PINE ORCHARD...FINCHBURG...FOUNTAIN AND PETERMAN THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 30, 4:14 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 414 PM CDT SUN JUL 30 2006 ALZ053-055-302200- MONROE-CLARKE- 414 PM CDT SUN JUL 30 2006 ...A STRONG THUNDERSTORM IS MOVING ACROSS PORTIONS OF MONROE AND CLARKE COUNTIES... AT 413 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR FRANKLIN...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CHANCE...FOUNTAIN AND FINCHBURG THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 4:26 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 426 PM CDT SUN JUL 30 2006 ALZ053-055-056-302230- CONECUH-MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 426 PM CDT SUN JUL 30 2006 ...A STRONG LINE OF THUNDERSTORMS ARE MOVING SOUTHWARD ACROSS CONECUH...MONROE AND CLARKE COUNTIES... AT 424 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM SCYRENE TO PINE ORCHARD...AND MOVING SOUTH AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... FAIRNELSON...PETERMAN...FINCHBURG...WHATELY...FOUNTAIN...MONROEVILLE AND LOREE THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 5:25 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 525 PM CDT SUN JUL 30 2006 ALZ051>053-302330- WASHINGTON-CLARKE-CHOCTAW- INCLUDING THE CITIES OF...CHATOM AND GROVE HILL... 525 PM CDT SUN JUL 30 2006 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE OUT OF WESTERN CLARKE COUNTY AND INTO NORTHERN WASHINGTON AND SOUTHERN CHOCTAW COUNTIES... AT 521 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES EAST OF WEST BEND TO 4 MILES SOUTH OF GROVE HILL...AND MOVING SOUTHWEST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WINN...WEST BEND...WOMACK HILL...COFFEEVILLE...BARRYTOWN AND SERVICE THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 6:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 607 PM CDT SUN JUL 30 2006 ALZ051-053-310000- CLARKE-CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 607 PM CDT SUN JUL 30 2006 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS CHOCTAW AND CLARKE COUNTIES THROUGH 7 PM... AT 604 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF YANTLEY TO 2 MILES EAST OF OAKCHIA...AND MOVING SOUTH AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... HALSELL...EDNA...YANTLEY...NAHEOLA...ROBJOHN...PENNINGTON...CYRIL AND PUSHMATAHA THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 30, 6:12 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 612 PM CDT SUN JUL 30 2006 ALZ052-310015- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 612 PM CDT SUN JUL 30 2006 ...A STRONG THUNDERSTORM IS MOVING ACROSS NORTHERN WASHINGTON COUNTY... AT 608 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHEAST OF FRANKVILLE...AND MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SILVER CROSS...FRANKVILLE...BIGBEE AND LOPER THROUGH 715 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.